Alert archive / Georgia / Frost Advisories in 2024
Frost Advisory 8, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Apr 22, 2024, 2:00 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Apr 23, 2024, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2024, 2:00 PM EDT (18:00 UTC)
- In effect from
- Apr 23, 2024, 4:00 AM EDT
- Expired
- Apr 23, 2024, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407 WWUS72 KFFC 221800 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 200 PM EDT Mon Apr 22 2024 GAZ006-008-009-231300- /O.NEW.KFFC.FR.Y.0008.240423T0800Z-240423T1300Z/ Fannin-Union-Towns- Including the cities of , Hiawassee, and Blairsville 200 PM EDT Mon Apr 22 2024 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Fannin, Union, and Towns Counties. * WHEN...From 4 AM to 9 AM EDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Apr 22, 1:21 PM EDT, 39 minutes earlier.
Area forecast discussion, Apr 22, 1:21 PM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 121 PM EDT Mon Apr 22 2024 ...New 18Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 402 AM EDT Mon Apr 22 2024 Key Messages: - Gradual warm-up of daytime temperatures. - Another cool start expected Tuesday morning with more frost possible across portions of the N. Upper trough continues to shift E over the Carolinas. Early morning temperatures have dropped into the 40s to lower 50s across most of the area with some temperatures in the extreme NE already below 40. The Frost Advisory for that area is on track. Wrap-around cloudiness will continue to exit the area through the morning hours, giving way to mostly sunny skies today. High temperatures will range from near 60 in the NE mountains to near 70 across the southern County Warning Area. Frost is again possible Tuesday morning in the same locations as this morning. Will hold off issuance of another Frost Advisory until after the current one expires. Low temperatures Tuesday morning will be range from the mid 30s across the extreme NE to the mid 40s across the south. High temperatures on Tuesday will range from the mid 60s across the NE mountains to the mid 70s across the remainder of the area under mostly sunny skies. Minimum relative humidity (RH) values this afternoon will drop to near 25 percent across portions of N GA. Fuel moisture levels may drop to near critical values as well, but the duration of both the low RH and fuel moisture levels are not expected to reach 4 hours. The day shift will continue to monitor for possible short fuse Fire Danger Statement. Portions of the area may reach critical levels of RH and fuel moisture on Tuesday afternoon as well. SEC && .LONG TERM... (Tuesday night through Sunday) Issued at 402 AM EDT Mon Apr 22 2024 Highlights: -Mostly dry conditions and gradual warming can be expected through the period. -Rain may return to portions of North GA this weekend. Mostly dry conditions continue at the start of the long term period as surface high pressure remains situated across the Southeast. Quasi zonal flow aloft will act to usher a few weak disturbances through the region Wednesday through Saturday. The first will be accompanied by a weak frontal boundary and will track across the Great Lakes Region around mid- week. Guidance largely keeps the forecast area dry as most of the upper level support stays to our north. Though would not be surprised if portions North GA see some sprinkles/light rain in addition to increased cloud cover on Wednesday and Thursday as the front sags southward. Also during this time, high pressure starts to slide offshore with a wedge eventually developing from the northeast. Heading into Friday, long term guidance indicates another system developing east of the Rockies and ejecting northeast across the Central Plains. As this occurs flow aloft becomes more northwesterly as ridging builds across the Central U.S. At the surface, a wedge will become more prominent across the northeast and flow at the lowest levels begins to take on more of a southerly component. This will result in gradual moisture return in the way of increasing cloud cover and potentially some rain by the weekend. While PoPs through Sunday remain less than 20%, depending on the track of Friday's system, any moisture associated with it could interact with the wedge this weekend potentially resulting in some light rain across the North. Wednesday morning will be the coolest morning in the long term period with forecast lows in the mid 40s to low 50s. Forecast low temperatures become much more mild closer to the weekend (lows in the low 60s). Forecast high temperatures will generally range from the 70s to low 80s. Though with the wedge developing by late week, temperatures within the wedge (northeast GA) may be slightly cooler. 07 && .AVIATION... (18Z TAFS) Issued at 108 PM EDT Mon Apr 22 2024 VFR conditions will prevail through the TAF period. FEW/SCT cu in the 4-7 kft range this afternoon will dissipate after 00Z with clear skies thereafter. Wind direction is in the process of transitioning back to NW for ATL area sites and will remain NW through the afternoon at 4-8 kts. Near calm winds overnight will increase to 4-8 kts from the SW after 14Z Tuesday. //ATL Confidence...18Z Update... High confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 41 73 49 76 / 0 0 0 10 Atlanta 44 73 52 75 / 0 0 0 10 Blairsville 36 69 47 69 / 0 0 10 10 Cartersville 39 74 48 74 / 0 0 0 10 Columbus 45 75 50 79 / 0 0 0 10 Gainesville 42 72 52 74 / 0 0 0 10 Macon 43 74 49 79 / 0 0 0 10 Rome 39 74 49 74 / 0 0 0 10 Peachtree City 41 74 49 76 / 0 0 0 10 Vidalia 46 75 52 81 / 0 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SEC LONG TERM....07 AVIATION...RW
Hazardous weather outlook, Apr 22, 8:59 AM EDT, 5 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 859 AM EDT Mon Apr 22 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 859 AM EDT Mon Apr 22 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Areas of frost are possible again across the extreme northeast early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 22, 8:45 AM EDT, 5 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
845 AM EDT Mon Apr 22 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Tstm Wnd Dmg 2 WNW Jones Crossroads 32.88N 85.07W
04/20/2024 Troup GA Emergency Mngr
Tree down at State Route 18 and Mote Rd.
&&Nearby
Frost Advisories in Georgia, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.